MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 45MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 45MM; SCREW, FIXATION, BONE
Catalog Number 2030-6545-1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that while the surgeon was attempting to tighten the screw, the screw head sheared off the shaft of the screw.It was reported that a surgical delay of 1 hour was noted while the surgeon attempted to remove the shaft.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an other hip screw was reported.The event was confirmed through visual inspection of the returned product.Method & results: -product evaluation and results: visual inspection of the returned product showed the screw was returned fractured.Damage is also observed on the threads of the screw.A review of the returned device by a material analysis engineer indicated: post fracture damages observed on fracture surface, obscuring the fracture surface.Damage consistent with contact against a hard object and the explantation process were also observed.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-product history review: not performed as no lot information was provided.-complaint history review: not performed as no lot information was provided.Conclusion: visual inspection of the returned product showed the screw was returned fractured.Damage is also observed on the threads of the screw.A review of the returned device by a material analysis engineer indicated: post fracture damages observed on fracture surface, obscuring the fracture surface.Damage consistent with contact against a hard object and the explantation process were also observed.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
6.5 CANCELLOUS BONE SCREW 45MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8338963
Report Number0002249697-2019-01050
Device Sequence Number16591664
Product Code HWC
UDI-Device Identifier07613327037036
UDI-Public07613327037036
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2030-6545-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;